Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Red and puffy painful knot in arm since drawing blood. Cause and cure?

I had blood drawn a few months ago, upon leaving the doctors office I developed a huge knot that was red and puffy in my arm . I went back to the doctor within 10 min and they put ice on it. I still have a small knot in my left arm and from time to time it is still a little painful. What could have caused this and what can I do to get it to go away?
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics
General & Family Physician 's  Response
hi,
thank you for your query,
what your experiencing is called Pheblitis or the inflammation if the veins.
this is a very common effect of blood drawing.it can be cured by simply applying heparin-contacting ointment on the area for 5 days.also keep up the ice compresses

the symptoms should clear up within 5-7 days.
thank you,
wishing you good health
Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor